MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.
 
Event or Problem Description
It was reported that a yukon oct spinal system polyaxial screw fractured intra-operatively during insertion.Surgery was successfully completed with a surgical delay using a replacement screw.
 
Event or Problem Description
It was reported that a yukon oct spinal system polyaxial screw fractured intra-operatively during insertion.Surgery was successfully completed with an unknown surgical delay using a replacement screw.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: screw insertion.After the pedicle screw pathway has been prepared and proper screw size has been determined, load the implant for screw insertion using a yukon screw inserter.When loading the yukon screws, grasp the implant by the screw shaft and give a slight rotation, while simultaneously applying a downward force to properly engage the screw.Once loaded, spin the knob located above the sleeve clockwise to lock the screw in place.The yukon screw inserter has a black sleeve for ease of identification.Once the screw has been loaded, insert it into the pilot hole until desired depth is reached.The screw allegedly broke off at the shank below the tulip and was removed/replaced.However, the device was reported to have been lost during spd at the hospital and was not returned for investigation.The issue could not be confirmed as the device was unavailable for inspection.Based on the available information, it appears that excessive force was applied to the screw which resulted in fracture of the device.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9875046
Report Number3004774118-2020-00058
Device Sequence Number19650253
Product Code NKG
UDI-Device Identifier10888857350021
UDI-Public10888857350021
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05030
Device Catalogue Number7601-05030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1